Alert archive / Florida / River Flood Warnings in 2015
River Flood Warning 30, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Nov 10, 2015, 7:42 PM CST for 4 counties in Florida. It took effect at Nov 11, 2015, 8:24 AM CST. It was in force for 55 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2015, 7:42 PM CST (01:42 UTC)
- In effect from
- Nov 11, 2015, 8:24 AM CST
- Expired
- Nov 13, 2015, 3:45 PM CST
- In force
- 55 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 69 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Apalachicola River near Blountstown (BLOF1). The gauge peaked at 15.79 ft at Nov 13, 2015, 9:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 23.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
974 WGUS42 KTAE 110142 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 842 PM EST TUE NOV 10 2015 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun...Franklin... Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-120142- /O.NEW.KTAE.FL.W.0030.151111T1424Z-000000T0000Z/ /BLOF1.1.ER.151111T1424Z.151113T0600Z.000000T0000Z.NO/ 742 PM CST TUE NOV 10 2015 The National Weather Service in Tallahassee has issued a * Flood Warning for the Apalachicola River near Blountstown. * From Wednesday morning, or until the warning is cancelled. * At 7:15 PM Tuesday the stage was 13.9 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: Rise above flood stage by tomorrow morning and continue to rise to near 16.2 feet by early Saturday morning. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
4 follow-up statements
604 WGUS82 KTAE 111508 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1008 AM EST WED NOV 11 2015 ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun...Franklin... Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-121508- /O.EXT.KTAE.FL.W.0030.000000T0000Z-151115T0800Z/ /BLOF1.1.ER.151111T1543Z.151114T0000Z.151115T0200Z.NO/ 908 AM CST WED NOV 11 2015 The Flood Warning continues for the Apalachicola River near Blountstown. * Until late Saturday evening. * At 8:15 AM Wednesday the stage was 14.9 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: Rise above flood stage by late this morning and continue to rise to near 16.2 feet by Friday evening. The river will fall below flood stage by Saturday evening. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
629 WGUS82 KTAE 120127 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 827 PM EST WED NOV 11 2015 ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun... Franklin...Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-130127- /O.CON.KTAE.FL.W.0030.000000T0000Z-151115T0800Z/ /BLOF1.1.ER.151111T1645Z.151114T0000Z.151115T0200Z.NO/ 727 PM CST WED NOV 11 2015 The Flood Warning continues for the Apalachicola River near Blountstown. * Until late Saturday night. * At 7:15 PM Wednesday the stage was 15.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river will continue rising to near 16.2 feet by Friday evening. The river will fall below flood stage Saturday evening. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
695 WGUS82 KTAE 121422 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 922 AM EST THU NOV 12 2015 ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun...Franklin... Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-131422- /O.EXT.KTAE.FL.W.0030.000000T0000Z-151113T2034Z/ /BLOF1.1.ER.151111T1645Z.151113T0000Z.151113T1434Z.NO/ 822 AM CST THU NOV 12 2015 The Flood Warning continues for the Apalachicola River near Blountstown. * Until Friday afternoon. * At 7:15 AM Thursday the stage was 15.6 feet. * Minor flooding is occurring and will continue. * Flood stage is 15.0 feet. * Forecast: The river will continue rising to near 15.8 feet by this evening. The river will fall below flood stage tomorrow morning. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
111 WGUS82 KTAE 130125 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 825 PM EST THU NOV 12 2015 ...The Flood Warning continues for the following rivers in Florida... Apalachicola River near Blountstown affecting Calhoun...Franklin... Gulf and Liberty Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC013-037-045-077-132145- /O.EXT.KTAE.FL.W.0030.000000T0000Z-151113T2145Z/ /BLOF1.1.ER.151111T1645Z.151113T0600Z.151113T1545Z.NO/ 725 PM CST THU NOV 12 2015 ...Flood Warning extended until Friday afternoon...The Flood Warning continues for the Apalachicola River near Blountstown. * Until Friday afternoon. * At 7:15 PM Thursday the stage was 15.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river will continue rising to near 15.8 feet by after midnight tomorrow. The river will fall below flood stage tomorrow late morning. * Impact: At 15.0 feet: Minor lowland flooding begins. This level is the top of the bank at the marina. && LAT...LON 3061 8498 3007 8520 2972 8505 2980 8490 3009 8508 3061 8490 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Nov 10, 2:28 PM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Nov 10, 2:28 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EST TUE NOV 10 2015 .Near Term [Through Tonight]... Finally starting to see breaks in the clouds across the Florida Panhandle and this clearing trend will continue for the remainder of the afternoon. Surface high pressure builds in tonight and keeps us precipitation free through the near term. With residual moisture and near calm winds, fog is expected to form late tonight and thus have mentioned areas of fog in the grids. Temperatures will be a good bit cooler Wednesday morning compared to last night. Current forecast temperature for the morning is to tie the coldest temperature of the season so far which occurred back in mid-October. NAM MOS guidance is even a few degrees lower than the forecast. With this cool down in morning lows, temperatures will be right around normal Wednesday morning. .Short Term [Wednesday Through Thursday Night]... A cool, dry air mass will be in place on Wednesday. Expect mostly sunny skies with highs ranging from 75 degrees in the northwestern counties to 82 degrees in the southeast Big Bend. Wednesday night, lows will be in the upper 50s in the eastern half of the region and lower 60s in the westernmost counties. A week cold front will move through on Thursday, bringing a slight chance for rain in the morning and afternoon hours for the northwest half of the region. Highs on Thursday will be in the upper 70s in the northwestern counties and in lower 80s in the Big Bend area. Thursday night, lows will be in the upper 40s in the northwestern counties and in the upper 50s throughout the Big Bend region. .Long Term [Friday Through Tuesday]... Another cool, dry air mass will move in from the north on Friday. Expect mostly sunny skies through the weekend with cooler temperatures. Friday, highs will be in the upper 60s in the northwestern counties and in the mid 70s in the Florida Big Bend. On Saturday, highs will be in the 60s. On Sunday, temperatures will range from mid 60s to lower 70s once again. Weekend lows will be in the 40s. The northernmost counties will likely get into the upper 30s on Saturday night. On Monday and Tuesday, Gulf moisture will return to the region, bringing a chance of rain mainly on Tuesday and Tuesday night. The best chance for rain will be in the western and northwestern counties. && .Aviation... [Through 18Z Wednesday] IFR cigs are still in place to begin the TAF period, however there are some breaks in the clouds across the Florida Panhandle. TAF sites should scatter out by mid afternoon, although this could take a little longer for the northern TAF sites. With remnant low level moisture, expect reduced visibilities in the morning with a wide range of vsbys from 1SM to 5SM. A brief period of time with lower vsbys down to 1/4SM is possible, in particular at TLH, VLD and DHN. && .Marine... Light winds will prevail through most of the week. As we head into the weekend, northeast winds will increase to advisory levels Friday night in the wake of a cold front passage, lowering by Sunday. && .Fire Weather... Relative humidity values will dip into the 30s this weekend in the wake of a cold front with marginal 20 ft winds on Saturday. Until then, no concerns. && .Hydrology... The Choctawhatchee River near Bruce will remain in moderate flood stage for the next few days and is expected to crest late Friday. Minor flooding about a half a foot higher than last week's crest is expected at Caryville by Thursday. The Chipola River continues to run above normal flows, but accumulated rains on Monday do not appear to have been sufficient enough above Marianna to result in downstream river flooding through Altha. Controlled releases from the Woodruff Dam have continued to increase early this morning and are now nearing 38kcfs. Typically, flows above this level result in minor flooding at Blountstown in 24-30 hours, so the forecast for Blountstown has been updated to show a crest near 15 feet late tonight. Should releases continue to increase, further upward adjustments to the forecast would be necessary. The combination of the higher flows progressing through the lower Apalachicola River could cause some minor flood issues late in the week near Wewahitchka once the crest wave from the Chipola River arrives in the area. The Sopchoppy continues to steadily rise this morning, longer than initially forecast. This is likely due to the 4-6 inches of rain that accumulated in the far upper portion of the drainage basin, which is taking just a bit longer than expected to get through the system. As a result, it looks now like a crest in the 21-23 foot range is certainly possible later today, which is still well below flood stage. With little to no significant rains expected for the next seven days, no additional river flood concerns are anticipated. && .Preliminary Point Temps/PoPs... Tallahassee 49 79 59 83 57 / 0 0 0 10 10 Panama City 56 76 66 79 58 / 0 10 0 20 10 Dothan 48 75 60 78 49 / 0 0 0 20 10 Albany 48 77 57 78 49 / 0 0 0 20 10 Valdosta 49 79 57 82 56 / 0 0 0 0 10 Cross City 52 82 58 84 59 / 0 0 0 0 0 Apalachicola 55 76 65 81 62 / 0 10 0 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...FIEUX SHORT TERM...MCDERMOTT LONG TERM...MCDERMOTT AVIATION...FIEUX MARINE...MCDERMOTT FIRE WEATHER...MOORE HYDROLOGY...MCDERMOTT
Nearby
River Flood Warnings in Florida, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.